Alert archive / California / Wind Advisories in 2022
Wind Advisory 12, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Dec 28, 2022, 6:35 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 29, 2022, 1:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2022, 6:35 AM PST (14:35 UTC)
- In effect from
- Dec 29, 2022, 1:00 AM PST
- Expired
- Dec 29, 2022, 7:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS76 KEKA 281435 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 635 AM PST Wed Dec 28 2022 CAZ101-282245- /O.NEW.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Coastal Del Norte- 635 AM PST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Coastal Del Norte County. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ102-104>106-282245- /O.NEW.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 635 AM PST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY ABOVE 1500 FEET... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected above 1500 feet. * WHERE...Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
680 WWUS76 KEKA 282248 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 248 PM PST Wed Dec 28 2022 CAZ101-290700- /O.CON.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Coastal Del Norte- 248 PM PST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. Strongest winds typically occur across exposed ridges. * WHERE...Coastal Del Norte County. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ102-104>106-290700- /O.CON.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 248 PM PST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY ABOVE 1500 FEET... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected above 1500 feet. * WHERE...Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
556 WWUS76 KEKA 290601 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1001 PM PST Wed Dec 28 2022 CAZ101-291415- /O.CON.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Coastal Del Norte- 1001 PM PST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. Strongest winds typically occur across exposed ridges. * WHERE...Coastal Del Norte County. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ102-104>106-291415- /O.CON.KEKA.WI.Y.0012.221229T0900Z-221229T1500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 1001 PM PST Wed Dec 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY ABOVE 1500 FEET... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected above 1500 feet. * WHERE...Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...From 1 AM to 7 AM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
821 WWUS76 KEKA 291336 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 536 AM PST Thu Dec 29 2022 CAZ101-291445- /O.CAN.KEKA.WI.Y.0012.000000T0000Z-221229T1500Z/ Coastal Del Norte- 536 AM PST Thu Dec 29 2022 ...WIND ADVISORY IS CANCELLED... $$ CAZ102-104>106-291500- /O.CON.KEKA.WI.Y.0012.000000T0000Z-221229T1500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 536 AM PST Thu Dec 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING ABOVE 1500 FEET... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph above 1500 feet. * WHERE...Del Norte Interior, Southwestern Humboldt, Northern Humboldt Interior and Southern Humboldt Interior Counties. * WHEN...Until 7 AM PST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
320 WWUS76 KEKA 291445 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 645 AM PST Thu Dec 29 2022 CAZ102-104>106-291545- /O.EXP.KEKA.WI.Y.0012.000000T0000Z-221229T1500Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 645 AM PST Thu Dec 29 2022 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING ABOVE 1500 FEET... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:07 AM PST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 28, 5:07 AM PST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
507 AM PST Wed Dec 28 2022
.SYNOPSIS...Isolated showers may continue in the northern inland
areas otherwise mainly dry weather is expected. Another front
will bring rain, mountain snow and locally strong winds
Wednesday night through Thursday. An active storm track will
continue to bring periods of rain for the remainder of the week
into early next week.
&&
.DISCUSSION...The upper level trough has started to move out of
the area and there are just a few lingering showers in Humboldt
and Del Norte counties. These may continue through the morning,
but will generally diminish through the day. Patches of mid level
clouds and low level clouds linger around the area, but are
gradually thinning out as well. This should bring partly cloudy
skies to much of the area today.
Tonight the next system starts to move into the area. Overrunning
precip is expected to start in the evening on the coast and
quickly spread inland. Rainfall amounts look to range from nearly
an inch to over two inches on Thursday. There may be a short break
in the precip in the morning before it resumes in the afternoon.
Snow levels are initially expected to be around 2,000 or lower,
but at this point it only looks to be an inch or less. These are
expected to quickly rise to over 6,000 feet in most areas. There
is a lot of uncertainty on how low this snow will be and how long
the levels will stay low. For now have southern Trinity and NE
Mendocino staying lower only through 7AM and added a winter
weather advisory to highlight a couple inches down to 4,000 feet.
Northern Trinity looks to stay lower longer so have upgraded to a
winter storm warning through 10pm Wednesday above 3,000 feet.
This system has some decent winds with nearly 50 kt at 925mb over
Crescent City and just off the coast. With some instability in
the lower levels this should allow some stronger gusts to mix down
to the surface. Gusts to 50 mph are expected on the Del Norte
coast and above 1500 feet in Humboldt and Del Norte counties. So
have added a wind advisory to highlight this.
Friday and Saturday moist zonal flow looks to continue to bring
periods of rain. This brings an elevated moisture flux to the area
for nearly 48 hours. At this point it looks like the heavier rain
will be focused over Mendocino and Lake counties, especially on
Saturday. Rainfall totals are expected to be around 2 to 4 inches.
This extended period of rain will result in mainstem rivers
rising. Currently the Eel at Fernbridge is expected to reach
monitor stage again, but rivers in Mendocino county may as well.
Sunday it looks like there will warm and generally be a break in
the weather with mainly dry conditions. Models are now in better
agreement on rain moving out more quickly. This may allow locally
dense fog to form in the interior valleys. Early to mid next week
the wet pattern looks to continue. Models are now showing some
lower snow levels in Trinity county, but this will need to be
watched as it gets closer. MKK
&&
.AVIATION...Scattered post-frontal showers continue to spread
across NWCA this morning, bringing brief periods of MVFR
visibilities. Light showers continue to be possible for much of
the day today along the Redwood coast, while areas to the south
and inland likely remain dry through this evening. Winds are
expected to remain mostly light and variable, with some weak
southwesterlies possibly developing along the north coast this
afternoon. Another front approaches the coast late this evening
and overnight, bringing another round of gusty southerly winds and
rain. Aside from a slight chance of MVFR visibilities this
morning, VFR is expected to continue across the region until this
next front reaches the coast early Thursday morning.
&&
.MARINE...Seas have begun to diminish overnight, dropping to
advisory levels across all zones. Winds should remain relatively
light and variable this morning, with breezy south to
southwesterlies developing this afternoon. Southerlies then
increase across all zones tonight as another front approaches,
with gusts reaching Gale Force overnight and early Thursday as the
front moves onshore. This blast of winds will whip up southerly
seas, with confused seas likely lasting through Thursday then
weakening again Friday. Another west swell is expected to arrive
Friday and this weekend. A brief burst of northerlies is possible
late Saturday and Sunday has high pressure builds behind a passing
shortwave, possibly bringing us a respite from rain as well, then
more fronts and southerlies are expected to return by early next
week.
&&
.HYDROLOGY...A moderate atmospheric river will bring another
threat for flooding late Friday into Saturday. Currently it
looks like this will be fairly steady for 48 hours or more, but
even a 6 hour break could allow the rivers to catch up and help
mitigate the flooding. It is quite possible the rainfall amounts
will be higher than expected. For example 25 percent of the
ensemble members show the Navarro river reaching flood stage.
Anyone with interests along the rivers of Humboldt and Mendocino
counties should watch the forecasts closely.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory from 1 AM to 7 AM PST Thursday for CAZ101-102-
104>106.
Winter Storm Warning from 10 PM this evening to 10 PM PST
Thursday for CAZ107.
Winter Weather Advisory from 10 PM this evening to 7 AM PST
Thursday for CAZ108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST this evening for
PZZ450-455-470-475.
Gale Warning from 9 PM this evening to 9 AM PST Thursday
for PZZ450-455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Dec 28, 3:33 AM PST, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 333 AM PST Wed Dec 28 2022 CAZ101-102-104>106-291145- Coastal Del Norte-Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 333 AM PST Wed Dec 28 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Wind Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ103-109-110-112>115-291145- Northern Humboldt Coast-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 333 AM PST Wed Dec 28 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ108-111-291145- Southern Trinity-Northeastern Mendocino Interior- 333 AM PST Wed Dec 28 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-291145- Northern Trinity- 333 AM PST Wed Dec 28 2022 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Winter Storm Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:32 AM PST | Gale Warning | EKA | 45 hr | |
| Dec 28, 2:32 AM PST | Small Craft Advisory | EKA | 18 hr | |
| Dec 28, 3:45 AM PST | Winter Storm Warning | EKA | 31 hr | |
| Dec 28, 3:45 AM PST | Winter Weather Advisory | EKA | Mendocino, Trinity | 30 hr |
| Dec 28, 12:56 PM PST | Flood Watch | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 3 days |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.